This forum is for questions and discussions relating to HIV exposure and risks, living with HIV, HIV prevention, HIV testing, HIV transmission, HIV treatment. All questions will be answered by a medical expert from FreedomHealth.
5 months ago I went with a prostitute but the condom broke. From that time begins my nightmare. Three days after I had ballanitis my doctor prescribed antifungal pills and Travocort cream and went away after 10 days. Three weeks after the exposure I developed a sore throat. Three days after the sore throat I went to the doctor he diagnosed pharyngitis, my tonsils were also swollen and red. He prescribed antibiotics for ten days. The third day of antibiotics I had a light sneezing and severe muscle and joint pain. The seventh day of antibiotics my sore throat and muscle pain resolved but i continued having mild joint pain for another week. After a month or so I had reccuring ballanitis I again used Travocort cream for & days and Dactarin for two weeks and it resolved. Scared to death with all this I took an Hiv Duo test CMIA method at 10 weeks from the exposure and a repeat Hiv Duo test at 4,5 months both came negative. My questions are:
1) Are the symptoms consistent with ARS? If yes the tests wouldn't have been positive?
2) In the case that I didn't produce antibodies wouldn't the P24 be detectable?
3) Have the medications I took played any part with the tests?(corticosteroid cream)
4) What else could have caused these symptoms?
5) Are my tests conclusive?
ps. I didn't have fever, or swollen lympth nodes, or rash at the time of sore throat
Thank you in advance I am terrified with all these "coincindences"
Thank you very much for your post. Here are your answers:
1) Are the symptoms consistent with ARS? If yes the tests wouldn't have been positive? THEY COULD BE CONSISTENT WITH ARS, BUT AS SUCH THEY ARE NOT SPECIFIC AND THEY ARE MORE LIKLEY TO BE UNRELATED. THE FACT THAT YOU HAD NEGATIVE HIV TEST RESULTS AFTER THE SYMPTOMS, THIS WOULD EXCLUDE THAT THEY ARE RELATED TO ARS.
2) In the case that I didn't produce antibodies wouldn't the P24 be detectable? EXACTLY.
3) Have the medications I took played any part with the tests?(corticosteroid cream) NOT AT ALL
4) What else could have caused these symptoms? BALANITIS IS A COMMON PROBLEM, SOMETIMES VERY DIFFICULT TO ERRADICATE AND EXACERBATED BY STRESS, AND THE ANTIBIOITCS TAKEN WOULD HAVE ALSO TRIGGERED IT. THE OTHER SYMPTOMS ARE THOSE OF A SIMPLE INFECTION, VIRAL OR BACTERIAL.
5) Are my tests conclusive?
YES, THEY ARE. YOU ARE HIV NEGATIVE WITHOUT ANY DOUBT.
I would also like to point out that I am not concerced with things such us rare string of HIV 1, or HIV2 with no antibodies form to it. I posted the previous question because I want a scientific approach to my story. If I am the most unlucky guy in the world so be it. I can't change fate. What I can change is my thoughts concerning the unfortunate event that happened to me and continue fighting with life.
Thank you for the wonderful job you are doing informing and encouraging people like myself
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.